# SDR MALA080212

- Difficulty date: December 11, 2008
- Submitted: December 12, 2008
- Operation: Air carrier
- Aircraft: N8943A
- Make and model: Cndair CL6002B19
- Aircraft serial: 7943
- Aircraft time: 7,286 hours, 6,206 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: False Indication
- Location: Lavatory
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: B

## Discrepancy

ON CLIMB-OUT THE SMOKE TOILET MSG ILLUMINATED AND LAVATORY SMOKE ALARM SOUNDED FOR APPROX 5 MIN AND THEN EXTINGUISHED AFTER 5 MIN.  THE CREW FOLLOWED THE AIRCRAFT NON-NORMAL PROCEDURES.  THE CREW CONTACTED ATC AND DECLARED AN EMERGENCY AND REQUESTED PRIORITY BACK TO DTW, FLIGHT LANDED IN DTW WITHOUT FURTHER INCIDENT.  THE FA AND PAX SMELLED AN ODOR THAT WAS VERY FOUL.  THE FOUL SMELL DIDN'T APPEAR TO BE ELECTRICAL, RUBBER OR PETROLEUM.  PERFORMED OP CHK LAV SMOKE DETECTION SYSTEM IAW AMM 26-16.  OP CHECK GOOD NO EVIDENCE OF SMOKE OR FOUL SMELL IN THE LAV OR PAX COMPARTMENT.  RAN PACKS OF BOTH ENGINES AND ALSO APU FOR 10 MINUTES.
